Reversible bilateral blepharoptosis following oxaliplatin infusion: A case report and literature review

Giuseppe Fanetti, Laura Am Ferrari, Filippo Pietrantonio, Roberto Buzzoni

Research output: Contribution to journalArticlepeer-review

Abstract

Oxaliplatin, a platinum analogue employed in the treatment of colorectal cancer and various other neoplasms, is characterized by a broad range of adverse events. Peripheral neuropathy is probably the most peculiar and clinically relevant toxicity associated with its use and can be distinguished into two types: acute and chronic neurotoxicity. We report a case of acute reversible bilateral palpebral ptosis and dyspnea without bronchospasm or laryngospasm which occurred at the end of the third administration of adjuvant oxaliplatin by infusion for stage III colon cancer in a 54-yearold woman. Chlorphenamine and hydrocortisone were administered with fast resolution of dyspnea and slight improvement of ptosis. Complete resolution with no sequelae occurred in one hour. No further recurrence of blepharoptosis was described during the following days. The subsequent cycles were prescribed at reduced dosage without acute complications.

Original languageEnglish
JournalTumori
Volume99
Issue number5
DOIs
Publication statusPublished - Sep 2013

Keywords

  • Blepharoptosis
  • Chemotherapy
  • Neurotoxicity
  • Oxaliplatin

ASJC Scopus subject areas

  • Cancer Research
  • Oncology

Fingerprint

Dive into the research topics of 'Reversible bilateral blepharoptosis following oxaliplatin infusion: A case report and literature review'. Together they form a unique fingerprint.

Cite this